Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 30 April 2014

SEROTONIN SYNDROME MASKED BY CONCOMITANT INGESTION OF ZOLOFT WITH BENZODIAZEPINE IN SUICIDE ATTEMPT IN A YOUNG HEALTHY MALE

Kelly Schrapp1 & Walid Omer1

Current Research in Medicine, Volume 5, Issue 1, pp. 33–36 · doi.org/10.3844/amjsp.2014.33.36

7,833 accesses5,836 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

This case report discusses the history and management of a schizophrenic patient, a 18-year-old man, who had taken a massive overdose of clonazepam, abilify, depakote, zoloft and seroquel altogether. After discontinuation of these drugs and administration of cyproheptadine with IV fluids, he became hemo-dynamically stable. This case suggests that serotonin syndrome should be recognized promptly and complications need to be treated appropriately. Serotonin syndrome should be diagnosed surely to ensure the prompt initiation of the treatment including discontinuation of the precipitating drugs because the disease occasionally progresses rapidly to fatal condition. In addition, both the onset and resolution of symptoms are faster in serotonin syndrome.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2014 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Schrapp, K. & Omer, W. (2014). SEROTONIN SYNDROME MASKED BY CONCOMITANT INGESTION OF ZOLOFT WITH BENZODIAZEPINE IN SUICIDE ATTEMPT IN A YOUNG HEALTHY MALE. Current Research in Medicine, 5(1), 33–36. https://doi.org/10.3844/amjsp.2014.33.36

Licence
© Science Publications
Issue
Volume 5, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
SEROTONIN SYNDROME MASKED BY CONCOMITANT INGESTION OF ZOLOFT WITH BENZODIAZEPINE IN SUICIDE ATTEMPT IN A YOUNG HEALTHY MALECurrent Research in Medicine · Volume 5, Issue 1 · pp. 33–36 · © Science PublicationsDownload